Generic Motrin is sold under a number of names, including Ibuprofen tablets, Ibuprofen capsules, Ibuprofen oral suspension, and Ibuprofen caplets. It is available as either a prescription or nonprescription medicine and comes in multiple strengths.
Motrin® (ibuprofen) is a medication that has been licensed to treat several conditions. Some Motrin uses include:
- Pain relief, such as for pain following a procedure, from straining a muscle, or from inflammation in a tendon (tendonitis) or bursa (bursitis). It can also be used to treat general pain, such as headache, toothache, knee pain, back pain, or foot pain.
- Treatment of arthritis symptoms, including pain, stiffness, and swelling. Motrin can be used to treat several different types of arthritis, including osteoarthritis and rheumatoid arthritis. Motrin does not cure these types of arthritis, nor does it change their progression.
- Treatment of painful menstrual periods.
- Temporary relief of fever.
Prescription strength Motrin is currently manufactured by Pfizer, while nonprescription Motrin is sold by McNeil Consumer Healthcare Division of McNeil PPC. Motrin has come off-patent, making it available as a generic.
Generic Motrin is sold under a number of names, including: Ibuprofen tablets, Ibuprofen capsules, Ibuprofen oral suspension, and Ibuprofen caplets. It comes in a number of different strengths depending on the form and whether it is a nonprescription or prescription strength.
Nonprescription strengths include:
- Ibuprofen 100 mg
- Ibuprofen 200 mg
- Ibuprofen 50 mg/1.25 mL oral solution -- 1.25 mL contains 50 mg of ibuprofen
- Ibuprofen 100 mg/5mL oral solution -- one teaspoon (5 mL) contains 125 mg of ibuprofen.
Strengths of prescription Motrin include: